Trimeq

Hello there. I am on day six of taking my hiv medicine and it's Trimeq. First couple of days were an adjustment but my body seems to be taking it very well. I have even lowered my caffeine intake because I feel as if I wake up with the energy I lacked before.

One thing I have been experiencing is testicular pain. It's probably a 1 on a scale of 1-10 but it's different. Is this normal?

14 Replies

oldestnewest
  • Ive never experienced that..cant say for others tho

  • There should be a leaflet in the packaging that your medication comes in that will list the known side affects of the drug - read that if you haven't already .

    Testicular pain can be a symptom of an STI and it is possible that this is the problem , and just coincidental with the change in medication .

  • I was just recently checked three weeks ago with my lab work. I'll be checked again with my follow up. Not sure if that's the case. I have also been abstinent from sex ever since I found out. April 10th. I'm also not a top, heh.

  • STI's can take a while before they show up on tests , but I understand what you mean by not being a top so I agree it is less likely that this is the problem .

    All I can say is that if the pain continues you will need to get it checked out at the clinic .

    I thought 30yearspluss comment below was a good one .

  • I had a thought after - you say you have abstained from sex ? There is a condition that has the slang name " blue balls " where there is pain in the testicles caused by not having ejaculated for a while . Just a thought ?

  • I've not experienced that taking triumeq. Only side effect I had was nausea, only till my body got used to it.

  • I have to agree with my friends above. Triumeq is one of the better drug combinations and although we are susceptible to 'some' side effects - painful testicles have not hit my radar before. Headaches, nausea and general stomach aches seem to be the top of lists with friends - I take it with no notable problems.

    ALL medications have side effects to some extent in SOME people - thats why your doc will go through the options for treatment with you.

    If you're minded to worry, DONT read the leaflet - it has to cover every eventuality however unlikely to avoid people suing them.

    If your still hurting next week, pop and see your doc for investigation.

    Ian

  • Hey I didn't have this on I'm in truimeq I've been taking it for around 1 1/2 years now maybe give it a few weeks if it continues get checked but good medication makes me feel super human now. Good luck

  • I too am on triumeq (for months now) but I've not experienced any testicular pain.

  • Hi. This is sort of a generic response to the issues you bring up, but it may help put things in perspective.

    Whenever you start any medication, your body will go through a period of adjustment. Symptoms doctors worry about are usually around inflammation. If your throat closes up and you're covered in a painful rash, it's time to get to the emergency room.

    Otherwise, if your symptoms are manageable, ride them out, and after a month or so they should go away completely.

    Patricular to HIV are symptoms around inflammation caused by your immune system. For months or years, your body has been fighting HIV on its own. Now that the HIV is being eliminated by the medication, your immune system is looking for an enemy that's no longer there. For folks with dangerously low T-cells, like less than 50, the reaction of the immune system can be drastic, so the doctor will monitor and treat any symptoms.

    The other thing worth mentioning, is that HIV has a big psychological component. There's lots of stigma around the disease, and during these early days of treatment, it can occupy a lot of your thoughts. Any little bump, pimple, or cough seems somehow related. Before you knew you were positive, these little things were mostly ignored and went away on their own. When you look at data from clinical trials, it's common for 2-3% of folks to report symptoms---and that's true for both the people on the drug and for the people on the placebo.

    Even if the side effects are persistent, if their tolerable, your doctor may want you to stick with it until you reach undetectable. There are plenty of other pills out there, so if you still feel the side effects are bad, you can try something else.

    I'My also on Triumec, and for me, it's the easiest treatment I've been on. In the beginning, 25 years ago, I was taking 36 pills a day, and powered through horrible side effects because my very life depended on it. Unlike your other choices, there's no food restrictions with Triumec. As you move from first to second and third line therapies, the pill burden goes up as does the potential for side effects.

    In the end, I suggest attending a support group where you can hear from others who can help normalize yourexperience.

    Good luck!

  • I take triumeq and tho i dont think testicular pain is a sideaffect i did have testicular pain ..it wasnt an sti but i went to my doctor and he gave me some pills because they became a little enlarged and but after i was back to normal ...my suggestion go talk to your doctor im sure its nothing seriouse or permanant

  • I have been on Triumeq for over 7 months . Had a severe insomnia and broken sleep for months , could not function any more and my hiv consultant changed it to a different combination . It's much better with sleep now. Triumeq is a very advanced medication but causes serious problems with sleep for a group of people. I hope you are not one of them .

  • I got a huge increase in energy but I am using the boost energy to my previous hobby, which was running. I am running about 6-8 miles a day. I have no trouble sleeping.

  • I work in a hospital but I'm admin not clinical. If you have testicular pain you should see your GP - our testicular referrals are seen in an ultrasound clinic which is relatively painless.... won't hurt to have it looked at - many conditions are easily dealt with...

    speak to your clinic but I'd think they would suggest the same...

You may also like...